Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 170, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 8, 2009, 12:46 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 26 counties in Missouri. It was in force for 12 hr. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2009, 12:46 PM CDT (17:46 UTC)
- Expired
- Oct 9, 2009, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
All 29 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 12:50 PM CDT | FLASH FLOOD | 5 Ne Urbana, MO | STATE ROUTE BB CLOSED DUE TO FLOODING |
| Oct 8, 2:04 PM CDT | FLASH FLOOD | 6 W Columbus, KS | THE CHEROKEE COUNTY EMERGENCY MANAGEMENT DIRECTOR OBSERVED FLOODING OVER A SECTION OF SW 70TH ROAD WEST OF COLUMBUS. THE CREEK THAT IS FLOODING IS CALLED THE DENNY BRANCH OF CHERRY CREEK. |
| Oct 8, 2:08 PM CDT | HEAVY RAIN 3 | 3 S Lebanon, MO | 3.00 INCHES OF RAIN BETWEEN 8 AM AND 1 PM |
| Oct 8, 2:28 PM CDT | HEAVY RAIN 4.09 | 1 Ssw El Dorado Springs, MO | COCORAHS OBSERVER MEASURED. |
| Oct 8, 3:35 PM CDT | FLASH FLOOD | 4 N Galena, MO | COUNTY OFFICIALS HAVE THAT HIGHWAY 413 IS UNPASSABLE BETWEEN CRANE AND GALENA. |
| Oct 8, 3:35 PM CDT | FLASH FLOOD | Springfield, MO | STREET FLOODING ON BATTLEFIELD AND NATIONAL |
| Oct 8, 3:35 PM CDT | HEAVY RAIN 3.25 | Gravois Mills, MO | |
| Oct 8, 5:41 PM CDT | FLASH FLOOD | Springfield, MO | TRUCK MOSTLY SUBMERGED IN PARKING LOT BY FASSNIGHT CREEK. |
| Oct 8, 5:41 PM CDT | HEAVY RAIN 2.1 | 2 S Ozark, MO | |
| Oct 8, 6:38 PM CDT | FLASH FLOOD | 2 N Galena, MO | HIGHWAY 413 CLOSED AT OLD MILL ROAD. |
| Oct 8, 6:38 PM CDT | FLASH FLOOD | 3 Sw Republic, MO | WATER RESCUE AT FARM ROAD 186 AND 99 NEAR TERRILL CREEK. |
| Oct 8, 6:38 PM CDT | HEAVY RAIN 3.55 | 1 S Highlandville, MO | |
| Oct 8, 6:38 PM CDT | HEAVY RAIN 5.1 | 2 Ne Joplin, MO | |
| Oct 8, 7:14 PM CDT | FLASH FLOOD | 2 Ese Monett, MO | 1 WATER RESCUE |
| Oct 8, 8:11 PM CDT | HEAVY RAIN 4.19 | 2 W Nixa, MO | |
| Oct 8, 8:16 PM CDT | HEAVY RAIN 5.2 | Gravois Mills, MO | |
| Oct 8, 8:23 PM CDT | HEAVY RAIN 4.5 | Nixa, MO | |
| Oct 8, 8:23 PM CDT | HEAVY RAIN 5.25 | Rogersville, MO | |
| Oct 8, 8:23 PM CDT | HEAVY RAIN 6.25 | Urbana, MO | |
| Oct 8, 8:28 PM CDT | FLASH FLOOD | Springfield, MO | WATER RESCUE AT SCENIC AND REPUBLIC ROAD |
| Oct 8, 8:30 PM CDT | HEAVY RAIN 4.25 | Cross Timbers, MO | |
| Oct 8, 8:31 PM CDT | HEAVY RAIN 3.5 | 6 S Golden City, MO | |
| Oct 8, 8:31 PM CDT | HEAVY RAIN 3.56 | 3 Nw Cole Camp, MO | |
| Oct 8, 8:31 PM CDT | HEAVY RAIN 3.92 | 2 Nw Highlandville, MO | |
| Oct 8, 8:47 PM CDT | HEAVY RAIN 5.35 | Battlefield, MO | |
| Oct 8, 8:48 PM CDT | HEAVY RAIN 4.16 | Republic, MO | |
| Oct 8, 9:00 PM CDT | FLASH FLOOD | Carthage, MO | WATER FLOWING OVER ROAD 17 6-8 INCHED DEEP. |
| Oct 8, 9:00 PM CDT | HEAVY RAIN 4.74 | 4 Se Springfield, MO | RECEIVED 4.69 INCHES RAIN IN PAST 14 HRS. STORM TOTAL IS 4.74 INCHES. |
| Oct 8, 9:00 PM CDT | HEAVY RAIN 5 | 3 Se Springfield, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 1 Nne Cassville, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 1 S Hastain, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 2 Ese Neosho, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 2 Nnw Zora, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 2 W Fair Grove, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 3 Nnw Liberal, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 3 Nw Liberal, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 3 W Rogersville, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 4 W Nashville, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 5 Wnw Monett, MO | |
| Oct 8, 9:07 PM CDT | FLASH FLOOD | 6 Wnw Verdella, MO | |
| Oct 8, 9:07 PM CDT | HEAVY RAIN 4.46 | Ozark, MO | |
| Oct 8, 9:07 PM CDT | HEAVY RAIN 4.54 | Battlefield, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 2 Ese Marshfield, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 2 S Republic, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 2 Ssw Stotts City, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 3 Nne Cassville, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 3 S Neosho, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 3 S Rogersville, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 4 Ese Wheaton, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 4 Ssw Mcdowell, MO | |
| Oct 8, 9:22 PM CDT | FLASH FLOOD | 5 Ese Ozark, MO | |
| Oct 8, 9:34 PM CDT | FLASH FLOOD | 2 Se Boaz, MO | WATER RESCUE 1 PERSON TRAPPED IN SUV. |
| Oct 8, 9:34 PM CDT | FLASH FLOOD | 4 E Billings, MO | 3 FEET OF WATER OVER INTERSECTION OF TERRELL RD AND BEAL RD. |
| Oct 8, 9:34 PM CDT | FLASH FLOOD | Highlandville, MO | 1000 FEET WEST OF INTERSECTION OF HOG CREEK AND CRAB TREE RD 2-3 FEET OF WATER FLOWING OVER THE ROAD. |
| Oct 8, 9:34 PM CDT | HEAVY RAIN 3 | Mountain Grove, MO | |
| Oct 8, 9:34 PM CDT | HEAVY RAIN 4.25 | 8 Nw Cross Timbers, MO | |
| Oct 8, 9:41 PM CDT | HEAVY RAIN 4.12 | 2 Sw Springfield, MO | |
| Oct 8, 9:57 PM CDT | HEAVY RAIN 4.58 | Carthage, MO | STORM TOTAL. |
| Oct 8, 10:00 PM CDT | FLASH FLOOD | 1 E Fordland, MO | |
| Oct 8, 10:00 PM CDT | FLASH FLOOD | 2 Ese Neosho, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 49 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 081746
FFWSGF
KSC011-021-037-MOC009-011-015-029-039-043-057-059-077-085-097-105-
109-119-125-131-141-145-161-167-169-185-209-217-225-229-090600-
/O.NEW.KSGF.FF.W.0170.091008T1746Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
BARTON COUNTY IN SOUTHWEST MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CAMDEN COUNTY IN CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT FRIDAY.
* AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE SHIELD OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORMS WERE
DEVELOPING OVER NORTHERN OKLAHOMA...WHICH WILL ALSO IMPACT
EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS.
AREAS OF FLASH FLOODING HAVE ALREADY OCCURRED ACROSS THIS WARNED
AREA...WHILE ADDITIONAL RAINFALL WILL LIKELY CREATE DANGEROUS
FLASH FLOODING IN SOME LOCATIONS. WIDESPREAD STORM TOTAL RAINFALL
AMOUNTS WILL RANGE FROM TWO TO FIVE INCHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3649 9461 3698 9463 3700 9508 3803 9508
3804 9408 3822 9405 3822 9353 3851 9352
3854 9308 3870 9306 3816 9153 3779 9153
3779 9181 3760 9182 3761 9225 3706 9226
3707 9290 3681 9292 3681 9332 3649 9333
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 081853
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT THU OCT 8 2009
KSC011-021-037-MOC009-011-015-029-039-043-057-059-077-085-097-105-
109-119-125-131-141-145-161-167-169-185-209-217-225-229-090600-
/O.CON.KSGF.FF.W.0170.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-LAWRENCE MO-JASPER MO-GREENE MO-
WRIGHT MO-WEBSTER MO-DADE MO-BARTON MO-STONE MO-POLK MO-LACLEDE MO-
CEDAR MO-DALLAS MO-PULASKI MO-VERNON MO-HICKORY MO-PHELPS MO-
ST. CLAIR MO-CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
CHRISTIAN MO-NEWTON MO-BARRY MO-MCDONALD MO-
153 PM CDT THU OCT 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
FOR ALL OF EXTREME SOUTHEAST KANSAS...ALL OF SOUTHWEST
MISSOURI...AND SEVERAL COUNTIES IN CENTRAL MISSOURI...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE SHIELD OF RAIN ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR...WHICH EXTENDED BACK INTO OKLAHOMA AND THE TEXAS
PANHANDLE. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
TRAIN OVER SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS
THROUGH THIS AFTERNOON AND THIS EVENING. DANGEROUS FLASH FLOODING
OF STREAMS...CREEKS...AND RIVERS WILL OCCUR FROM WIDESPREAD RAINFALL
AMOUNTS TOTALING UP TO THREE TO FIVE INCHES BY TONIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3649 9461 3698 9463 3700 9508 3803 9508
3804 9408 3822 9405 3822 9353 3851 9352
3854 9308 3870 9306 3816 9153 3779 9153
3779 9181 3760 9182 3761 9225 3706 9226
3707 9290 3681 9292 3681 9332 3649 9333
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 12:09 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 8, 12:09 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT THU OCT 8 2009
...UPDATE TO AVIATION...
.DISCUSSION...
VERY COMPLEX...CHALLENGING FORECAST THIS PACKAGE. PRIMARY CONCERNS
DEAL WITH HEAVY RAINFALL TODAY THROUGH EARLY FRIDAY...FOLLOWED BY
CHILLY TEMPERATURES FROM LATE TONIGHT THROUGH EARLY NEXT WEEK.
CURRENTLY...INITIAL ROUND OF WAA PRECIP IS EXITING TO THE NORTH.
THIS FIRST BATCH OF PRECIP ARRIVED A LITTLE EARLIER THAN
EXPECTED...BUT IS BEHAVING AS EXPECTED...DRIVEN BY STRONG
ISENTROPIC UPGLIDE ON THE HEELS OF AN INCREASING LOW LEVEL JET.
FOR THE NEXT FEW HOURS...MOST OF THE AREA WILL PROBABLY END UP
BEING RAIN FREE...FOR THE MOST PART. CELLS WILL STILL BE POSSIBLE
ACROSS CENTRAL MO...THOUGH THE FOCUS FOR FURTHER DEVELOPMENT WILL
CONTINUE TO SHIFT NORTH WITH TIME. THE HEAVY RAIN EVENT PROGGED
FOR THE AREA TODAY AND TONIGHT IS BEGINNING TO SHOW THE WHITES OF
ITS EYES. CONVECTION CONTINUES TO BLOSSOM IN A BAND FROM THE
PANHANDLE OF TX INTO EASTERN KS. FURTHER EXPANSION OF THIS PRECIP
IS EXPECTED IN THE COMING HOURS WITH INCREASED UPPER LEVEL SUPPORT
AND EVER INCREASING LOW LEVEL MOISTURE CONVERGENCE. WESTERN ZONES
WILL LIKELY BEGIN TO SEE INCREASING PRECIP PRIOR TO DAWN
FYI...WILL NEED TO RESET THE STORM TOTAL PRECIP FOR THE SGF RADAR.
MUCH OF THE RAIN THAT HAS FALLEN TO THIS POINT ENCOUNTERED A FAIR
AMOUNT OF EVAPORATION. IN ADDITION...BRIGHT BANDING CONTAMINATION
HAS LED TO RADAR OVER ESTIMATION OF NEARLY ONE INCH. TO THIS
POINT...RAINFALL TOTALS ARE LESS THAN ONE TENTH OF AN INCH ALONG
AND SOUTH OF HIGHWAY 60. IN THE BAND OF RAIN THAT FELL FROM VIH TO
BOLIVAR TO PITTSBURG KS...AMOUNTS ON THE ORDER OF ONE QUARTER TO
THREE QUARTERS OF AN INCH ARE MUCH MORE PLAUSIBLE.
TODAY AND TONIGHT...THE 00Z SUITE OF MODELS OFFERS LITTLE CHANGE
TO THE GOING FORECAST. PRIMARILY LOOKING AT A HEAVY RAIN EVENT FOR
THE AREA. THERE REMAINS A CONDITIONAL RISK FOR SEVERE STORMS
SOUTHEAST OF THE PLATEAU. OVERALL...FORECAST AREAL RAINFALL
AMOUNTS HAVE COME DOWN SLIGHTLY...THOUGH THE AREA IS ON TRACK FOR
WIDESPREAD TWO TO FOUR INCHES OF RAINFALL. THERE WILL BE A
CORRIDOR OF HIGHER AMOUNTS...WITH THE BEST ESTIMATION BEING THE
INTERSTATE 44 CORRIDOR...WHERE LOCALIZED RAINFALL AMOUNTS OF
AROUND FIVE INCHES WILL BE POSSIBLE.
HEAVY RAINFALL RISK...THE REGION WILL REMAIN SQUARELY IN THE RIGHT
ENTRANCE REGION OF A STRENGTHENING UPPER LEVEL JET. SEVERAL PIECES
OF ENERGY WILL EMANATE FROM THE SOON TO BE EJECTING UPPER LOW
OVER THE SOUTHWEST CONUS. THIS WILL PROVIDE PERSISTENT LIFT IN A
NARROW...BUT ELONGATED CORRIDOR FROM TX INTO THE MIDWEST. A SFC
FRONT WILL TAKE SHAPE ESSENTIALLY OVER THE AREA TODAY...JUST
NORTHWEST OF THE PLATEAU. THE BEST PROSPECTS FOR NEAR SFC WAA WILL
BE SE OF THE PLATEAU...WITH ONLY A MINOR WARM UP SLATED FOR THE
NW CWA. LOW LEVEL CONVERGENCE WILL INCREASE THROUGHOUT THE
DAY...WITH MOISTURE ADVECTION CONNECTIONS FROM THE PACIFIC IN THE
MID/UPPER LEVELS AND THE GULF IN THE LOW LEVELS. PWS ARE STILL
PROGGED TO INCREASE TO 200 PERCENT OF NORMAL. RAINFALL WILL
CONTINUE TO EXPAND THIS MORNING ACROSS THE NORTHWEST HALF OF THE
AREA...GRADUALLY EXPANDING TO THE SOUTHEAST THIS AFTERNOON AND
ESPECIALLY TONIGHT AS LOW PRESSURE ALONG THE SFC FRONT DEVELOPS IN
RESPONSE TO THE EJECTING UPPER LOW. THE FRONT WILL MOVE THE
SOUTHEAST THE QUICKEST OVERNIGHT TONIGHT AS THE SFC LOW BEGINS TO
TREK INTO THE OHIO RIVER VALLEY REGION. THE AREA LOOKING AT THE
LONGEST DURATION OF RAIN...AND THUS THE HIGHEST TOTALS WILL BE
NEAR OR JUST NW OF THE PLATEAU...AS THIS IS WHERE THE SFC BOUNDARY
AND LOW LEVEL CONVERGENCE WILL BE MAXIMIZED. OF NOTE...THE SREF
PROBABILITIES FOR RAIN GREATER THAN TWO INCHES EXCEEDS 60 PERCENT
IN THIS AREA...WHICH IS THE HIGHEST I HAVE SEEN IN SOME TIME.
SEVERE RISK...RARELY DO WE EXPERIENCE A LARGE SCALE HEAVY RAINFALL
EVENT WITH SEVERE WEATHER. HOWEVER...THERE IS SMALL WINDOW OF
OPPORTUNITY FOR SEVERE WEATHER TODAY SOUTHEAST OF THE PLATEAU...
ROUGHLY FOR AREAS ALONG/SE OF SALEM TO HARTVILLE TO CASSVILLE.
MODEL PROGGED INSTABILITY IS A TAD TOO HIGH...ESPECIALLY FROM THE
NAM...AS TEMPS IN THE 80S WILL BE HARD TO COME BY GIVEN EXTENSIVE
CLOUD COVERAGE. THOUGH WE WILL STILL MUSTER 500 TO 1000 J/KG OF
MLCAPE PRIOR TO RAIN COMMENCING IN THE RISK AREA. TYPICALLY IN
THESE SITUATIONS... THERE IS LITTLE HOLDING US BACK FROM FREELY
CONVECTING. WITH SUCH SUBSTANTIAL LARGE SCALE SUPPORT FOR
LIFT...ONCE THE CORRIDOR OF GREATEST LIFT SHIFTS INTO SOUTH
CENTRAL MISSOURI...CONVECTION WILL RAPIDLY BLOSSOM. GIVEN GOOD
SHEAR AND SOME INSTABILITY...INITIAL CELLS MAY POSE A RISK OF
DAMAGING WINDS...AND AN OUTSIDE SHOT AT A TORNADO GIVEN STRONG LOW
LEVEL SHEAR. THE MOST PLAUSIBLE OUTCOME IS A BRIEF PERIOD OF A
SEVERE RISK THIS AFTERNOON AS CONVECTION STARTS...THEN QUICKLY
TRANSITIONING TO A HEAVY RAIN RISK AS LARGE SCALE LIFT RESULTS IN
THE RISK AREA BEING ENVELOPED BY A LARGE SWATH OF HEAVY RAIN AND
EMBEDDED THUNDER.
FRIDAY...FOLLOWED THE GLOBAL GUIANCE...GFS/ECMWF/UKMET....WITH
TIMING THE EXITING FRONT. THE NAM/SREF IS MUCH TOO SLOW WITH THIS
BOUNDARY. AS A RESULT PRECIP WILL END DURING THE MORNING...WITH
THE BETTER BAND OF RAIN OVER SOUTH CENTRAL MO. THERE WILL BE
LINGERING STRATUS AND A CHANCE FOR DRIZZLE OR SPRINKLES THE
REMAINDER OF THE DAY. SPEAKING FRANKLY...FRIDAY JUST WON/T BE VERY
NICE. CLOUDY...DAMP...NORTHWEST BREEZE AND TEMPERATURES FALLING TO
OR HOVERING AROUND 50F. THIS IS SOME 20F BELOW THE SEASONAL
AVERAGE.
FRIDAY NIGHT THROUGH EARLY NEXT WEEK...THE FORECAST GETS NO EASIER
FOR THIS TIME FRAME AS WE FLIRT WITH FROST/FREEZE POTENTIAL
SATURDAY NIGHT AND AGAIN EARLY NEXT WEEK. GIVEN MODEL
DISCREPANCIES...THERE IS NO CLEAR CUT CONFIDENT SOLUTION TO
PEGGING A FROST/FREEZE RIGHT NOW. ONE CAN ONLY BE URGED TO PLAN ON
TEMPS FLIRTING WITH FROST/FREEZE SATURDAY NIGHT AND TO STAY TUNED
TO FUTURE FORECASTS. OVERALL...THE WEEKEND LOOKS MIGHTY CHILLY.
THE WARMER DAY...THOUGH ONLY BY COMPARISON...WILL BE SATURDAY AS
HIGHS SHOULD BE ABLE TO GET TO THE MID 50S TO LOWER 60S IN
ADVANCE OF A REINFORCING SHOT OF COLD AIR. LOWS WILL BE IN THE 30S
SAT NIGHT THROUGH MON NIGHT...WITH HIGHS TRYING MIGHTILY TO REACH
THE 50S. SUNDAY LOOKS TO BE THE COLDEST OF THE DAYS...SOME AREAS
MAY HAVE TROUBLE WARMING OUT OF THE 40S. WHILE THE RISK FOR A
FROST OR FREEZE IS NOT ALL THAT UNUSUAL FOR THIS TIME OF
YEAR...AVG FIRST FROST IS MID OCT...THE VERY CHILLY HIGHS ARE
QUITE UNUSUAL.
GAGAN
&&
.AVIATION...
THE FORECAST CHALLENGE FOR THE 24 HOUR TAF PERIOD WILL BE
THUNDERSTORMS...IFR CEILINGS AND VISIBILITY WITH PRECIPITATION...AND
LOW LEVEL WIND SHEAR. CONDITIONS WILL CONTINUE TO DEGRADE ACROSS THE
AREA TODAY FROM WEST TO EAST AS THE FRONT TRAVERSES THE AREA. WINDS
WILL SHIFT OUT OF THE NORTHWEST OVERNIGHT BEHIND THE FRONT.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Oct 8, 12:42 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT THU OCT 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL LIKELY LEADING TO FLASH FLOODING IS EXPECTED THROUGH EARLY FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED AS A VERY MOIST ATMOSPHERE INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY. THERE IS AN ENHANCED RISK OF FLASH FLOODING OF AREA STREAMS...CREEKS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. MINOR AND POSSIBLY MODERATE RIVER FLOODING IS ALSO POSSIBLE. THERE IS A CONDITIONAL RISK FOR SEVERE THUNDERSTORMS FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM SALEM...TO AVA...TO BRANSON FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG WIND SHEAR COMBINED WITH MARGINAL INSTABILITY WILL CREATE A THREAT FOR DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH. IF MORE IN THE WAY OF INSTABILITY DEVELOPS...THERE WILL ALSO BE A LIMITED RISK FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL FLOODING. CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A FROST OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A POTENTIAL FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTHEAST OF A SALEM TO AVA TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Oct 8, 11:17 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 AM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HEAVY RAIN 4 S WHEATLAND 37.89N 93.40W
10/08/2009 M5.00 INCH HICKORY MO BROADCAST MEDIA
&&
CCROWELocal storm report, Oct 8, 12:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD EL DORADO SPRINGS 37.88N 94.02W
10/08/2009 CEDAR MO PUBLIC
MINOR FLOODING WAS OBSERVED BY A COCORAHS OBSERVER.
&&
DCRAMERLocal storm report, Oct 8, 12:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD HUMANSVILLE 37.79N 93.58W
10/08/2009 POLK MO EMERGENCY MNGR
A SECTION OF HIGHWAY 83 JUST NORTH OF ITS INTERSECTION
WITH HIGHWAY PP HAS BECOME IMPASSABLE TO MOTORISTS. ALSO
A SECTION HIGHWAY V NEAR HUMANSVILLE IS IMPASSABLE TO
MOTORISTS.
&&
DCRAMERLocal storm report, Oct 8, 12:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLASH FLOOD JOPLIN 37.08N 94.51W
10/08/2009 JASPER MO LAW ENFORCEMENT
A SECTION OF NORTH MAIN STREET IN JOPLIN HAS FLOODED AND
CLOSED OFF TO MOTORISTS.
&&
DCRAMERLocal storm report, Oct 8, 12:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FLASH FLOOD 1 N MACKS CREEK 37.98N 92.97W
10/08/2009 CAMDEN MO POST OFFICE
A SECTION OF UPPER PRAIRIE ROAD IS FLOODING AND
IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, Oct 8, 12:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM LIGHTNING 3 NW PHILLIPSBURG 37.58N 92.82W
10/08/2009 LACLEDE MO EMERGENCY MNGR
*** 1 FATAL *** LIGHTNING STRIKE IN A FARM FIELD
&&
CCROWEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:56 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Bourbon | 49 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Bourbon | 7 hr |
| Oct 8, 9:06 AM CDT | Flash Flood Warning | SGF | Cherokee | 4 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Cherokee | 4 days |
| Oct 8, 7:15 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 6 hr |
| Oct 8, 7:51 AM CDT | Flash Flood Warning | SGF | Hickory, Polk | 5 hr |
| Oct 8, 8:16 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Oct 8, 8:31 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 4 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Pulaski | 37 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 7 days |
| Oct 8, 10:01 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Maries, Phelps, Pulaski | 3 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Stone | 55 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Jasper | 4 days |
| Oct 8, 5:46 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Taney, Texas | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.